Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Recurrent coughing fits, hemochromatosis, anemia, sleeping difficulty, ankle swelling, back ache. Alternative treatments to increase blood count?

My wife has been in and out of A&E 4 times in the last 2 months due to coughing fits and general ill health feeling, she has a small amount of fluid on her left lung which is being treated with anti-biotics, she suffers from heamochromatosis and her blood count is very low after the treatment to remove the iron thru blood letting , she is now aneamic, from an iron count of over 3000 it dropped to less than 30 in a year of treatments, she is currently having difficulty sleeping , other symptoms are loss of energy, breathlessness and continuous coughing bouts, small bleeding from the nose, swelling of the ankles, sore throat (feeling of strangulation)and severe back ache. She is one of Jehovahs Witnesses and as a result will not take a blood transfusion under any circumstances although open to any other alternative treatments to increase the blood count to a normal level. The haemochromatososis was undiagnosed for a number of years during which time her hair fell out, it is now growing back again but very thinly. We recently bought a humidifier to help with her breathing. Her abdomen is swollen and she regularly feels bloated, varices in her lower asophogus and stomach have been banded.She is 61 yrs old, and has had cancer of the cervix treated successfully.
Asked On : Thu, 13 Dec 2012
Answers:  1 Views:  167
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Hi and thanks for the query,

The past medical history of your wife deserves an in depth evaluation by a hematologist. It might be necessary to exclude any blood disorder, or rheumatologic disorder. Sleep disorder could be due to stress and psychotherapy and some drugs could give at least temporal relief. Kind regards
Answered: Sun, 4 May 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor